Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Diagnostics
Question: Constant Chest Pain - Adderall Related?
|ringersoll - Mon Apr 27, 2009 2:43 pm||
I was prescribed Adderall for a while and stopped after noticing a chest pain right around my heart. It gets worse when i exercise or do anything cardio-like or smoke which i quit. It has gotten so bad that I have been almost bed and couch bound for the last year. I had gotten and endoscopy cause i am young so it isnt stomach. I have gone to my Cardiologist and did an ekg ecg, stress test, ultrasound of heart and left right heart catherization. Nothing came up but i am getting worse and now my doctor wont tell me what to do or where to follow up. Please if this sounds familiar let me know, it is ruining my life
|John Kenyon, CNA - Wed May 13, 2009 9:35 pm||
The good news is you've exhausted the entire battery of cardiological tests and have ruled out heart problems as a possible cause. While you've had an endoscopy as well, it is possible it could have missed a sliding hiatal hernia, which, if in place, would look normal. It has to be caught up and out of place. Did you have pain during all the tests? I get the impression the pain is pretty much non-stop. Are there breaks in it or at least times when it is less severe?
Another possibility besides sliding hiatal hernia is esophageal spasm, which also might not show up during endoscopy, simply because you are then sedated and everything is relaxed. This is a problem that can happen without there being any obvious physical injury being evident. It is sometimes a nerve issue, and of course this also could be nerve pain, perhaps irritation of the phrenic nerve.
If there is a silver lining to any of this it is not only have you ruled out heart disease completely but have also quit smoking, so congratulations on that. I think a consult or follow up with a GI specialist, and from there, if nothing shows up, to a neurologist to rule out a nervous system issue such as inflammation of the phrenic nerve (do you by any chance suffer from occasional hicupping?).
This is what I can offer thus far. If you have any addional information to share it might help. I hope this is at least some use to you. Good luck to you and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.